MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1418100-J
Medical Device Problem Codes Patient-Device Incompatibility (2682); Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with an ovation ix stent graft system to treat an abdominal aortic aneurysm (aaa).Approximately three (3) months post initial procedure, the patient presented at routine follow-up with migration of the left iliac limb and a type 1b endoleak.The physician successfully treated treated the patient by implanting two (2) ovation ix iliac limbs and the patient is reportedly in good condition.Note: the patient's left iliac artery is short and tapered.
 
Event or Problem Description
The patient was initially implanted with an ovation ix stent graft system to treat an abdominal aortic aneurysm (aaa).Approximately three (3) months post initial procedure, the patient presented at routine follow-up with migration of the left iliac limb and a type 1b endoleak.The physician successfully treated the patient by implanting two (2) ovation ix iliac limbs and the patient is reportedly in good condition.Note: the patient's left iliac artery is short and tapered.Additional information: an internal clinical assessment determined that there was evidence to reasonably suggest a type 2 endoleak (non-device-related) of the lumbar artery.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 1b endoleak of the left iliac artery with cranial migration of 12.8mm are confirmed.The secondary endovascular repair is confirmed.This is consistent with the reported adverse event/incident.The most likely causation for these events is anatomy related (foreshortening of the distal left iliac artery and the left common iliac artery had an 81 degrees angulation to the bifurcation and was short and tapered).The clinical evaluation also shows reasonable evidence to suggest a type 2 endoleak (non-device-related) of the lumbar artery.This finding was discovered during an examination of the 3-month post index ct (computed tomography) scan.The final patient status was discharged on the first post operative day.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: h6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
MDR Report Key12491341
Report Number3008011247-2021-00111
Device Sequence Number19142393
Product Code MIH
UDI-Device IdentifierM701TVIL1418100J1
UDI-Public+M701TVIL1418100J1/$$3230817FS08142017Q
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/17/2023
Device Model NumberTV-IL1418100-J
Device Catalogue NumberTV-IL1418100-J
Device Lot NumberFS081420-17
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer10/14/2021
Initial Report FDA Received Date09/17/2021
Supplement Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTO MAIN BODY, LOT#FS020321-32; OVATION IX EXTENDER, LOT#FS080320-22; OVATION IX ILIAC LIMB, LOT#FS012819-12; OVATION PRIME FILL POLYMER, LOT#FF101620-01
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR